My doc prescribed 20 milligrams of Cymbalta for anxiety and once I took it my heart rate and blood pressure went up! I stopped taking it today but I'm concerned if I will have any bad withdrawal symptoms after only taking it two days? Another question I have is it a stimulant? It sure feels like one but my doc said it isn't! I thought he was a good doc but now I'm starting to wonder! Any advice would be great! Thank you!
It could possibly, it's a very potent med. While you're getting accustomed to it (which you're not since you stopped) it could feel like a stimulant, but that feeling doesn't last. This med needs about 3-weeks to really settle in. Hope this helps.
Hello MusicRockz15. No. You'll be fine. Regards pledge
If you have only been taking this a few days then it wont cause you any problems stopping it. You havent been on it long enough to get any withdrawal effects. I couldnt take the stuff either. It made me feel really weird and I had a hard time sleeping. It does feel sort of like a stimulant but it is not. It is a selective serotonin and norepinephrine reuptake inhibitor (SSNRI) which is a type of antidepressant. I had to stop it because I started swelling up in my hands, feet and face.
This is an old post, but I'll respond for future readers. I tried Cymbalta for four days and just the beginning side effects I had scared me. In my case, it did both make me feel "speedy" at times and my heart felt like it was skipping beats in my throat. I didn't take it after day four. I am two days after stopping and feel perfectly fine. It may still be in my system, but I don't think so. I'm not feeling any differently than I did before I took it. I was going to try it for my pain.
I was told by my nurse since it's such a low dose that you can stop it. But I will tell you one thing if you're having such anxiety Then you may possibly have bipolar disorder Cymbalta has a tendency of spiking Mania. It's good if you changed it hopefully you got off of that stuff
This is an old post, but I stopped taking it after two days. Was prescribed 30mg per day. Terrible side effects. Nausea, feeling numb, dry eyes, horrible restless leg syndrome and headaches. Decided this can’t be good for me and I was not going to risk pushing through it in the hope I would get better in a few weeks, risking that I might not get better at all, and then have to possibly go through even worse side effects, withdrawal symptoms or discontinuation syndrome. So I stopped after only taking two doses and others here have reported they were fine, but I’m not. Severe severe migraine that is still present 48 hours later. Lucky I took the week off work in case this would happen.
What a terrible antidepressant, for me anyway. I will not be touching an SNRI again. Already tried venlafaxine and I had a severe migraine and vomiting within 12 hours. I thought I’d give Cymbalta a go, hoping it would work, but clearly not.
Can not think that a drug that affects me like this can be good. I feel like I’ve been poisoned.
My lifestyle is making my depression worse, and there is no point in continuing that lifestyle and taking drugs to try and make me feel better and/or cope with it and have to take further drugs to counteract the side effects, when I can make some changes to my life to make me feel better - instead of relying on drugs.
Medications have a place, but not when they make you feel this bad after only two doses!
You all should have been told or told to read the insert with your prescription. As with any medication there can potentially be side effects that are "normal" and to be expected (and all should be reported to the prescribing doctor):
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
To answer the question: No. Two days is not long enough to have built up a tolerance or to even have reached a therapeutic level.
No. Cymbalta is not a stimulant, it's an SNRI antidepressant/anxiolytic which affects the neurotransmitters serotonin and norepinephrine.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.